Pennsylvania, 2024Hail and Damaging Winds in Pennsylvania, June 22, 2024
June 22, 2024 · NWS CTP · 20 events in 8 counties and zones
Weak surface troughing in an environment of ample instability and moisture allowed for convection to occur across east-central Pennsylvania during the afternoon and evening hours of June 22, 2024. Severe thunderstorms produced concentrated areas of thunderstorm wind damage with occasional small hail reports throughout the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $238,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak surface troughing in an environment of ample instability and moisture allowed for convection to occur across east-central Pennsylvania during the afternoon and evening hours of June 22, 2024. Severe thunderstorms produced concentrated areas of thunderstorm wind damage with occasional small hail reports throughout the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 1:55 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 22, 1:55 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service State College PA
255 PM EDT Sat Jun 22 2024
.SYNOPSIS...
*Ongoing heat wave peaks this weekend with some relief in sight
for Monday
*Severe thunderstorm risk will ramp up over the weekend with
scattered damaging winds most likely Sunday afternoon/evening
*A shorter duration summertime hot spell will precede a round of
t-storms into the middle of the last week of June
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convective temps were realized early this afternoon off of the
higher terrain with isolated coverage of shra and a few rogue
storms, mainly along the Erie Lakeshore and over the Pocono
Plateau. Unlike previous days, today's lower DCAPEs are not
producing sufficient cold pools to initiate subsequent
convection along outflows, so most of what forms over western
and central PA rains out and decays, with the trend on regional
radar mosaic for dying cells at mid afternoon.
Looking at forecast soundings, a fair amount of CIN below 5k
feet may also be to blame for this, with cool pools being too
shallow to overcome this here in the mid afternoon hours, but
with additional surface heating by late afternoon, we could see
true surface based convection materialize that can last longer
and produce outflows strong enough to inititate secondary
convection. We shall see...it's very warm aloft and it'll be
hard to generate much more than heavy downpours from the cells
that do generate this afternoon into this evening.
Record daily and even all- time monthly high temperatures will
be challenged this afternoon with fcst maxT between 90-100F.
Heat index values reaching high- end advisory levels and push
warning criteria ~105F in portions of the mid and lower Susq
Valley. Major to locally extreme heat risk impacts are likely to
affect health systems, heat-sensitive industries, and some
infrastructure along with anyone without effective cooling
and/or adequate hydration. The early season heat persisting over
multiple days with light wind, limited cloud cover, and warm
overnight temperatures will exacerbate heat stress. If you have
plans to be outside, drink plenty of water even if you are not
thirsty and have options for getting relief (shade or AC) from
the heat. The lack of rain combined with the prolonged heat is
also contributing to rapid onset drought risk in some areas.
Isolated evening t-storms should dissipate by late tonight. Warm
and muggy overnight with low temps peaking in the upper 60s to
mid 70s or +15-20F above the historical average for mid June -
providing little to no relief from the daytime heat.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Looking ahead to Sunday, bulk shear increases and a front will
enter the picture to potentially focus stronger storms to break
the heat. SPC Slight risk still stands for Sunday. The breakdown
of the upper ridge continues on Sunday with upper trough base
moving from the Great Lakes into the Northeast accompanied by
stronger low/mid level flow overspreading a moderately unstable
environment. Trailing cold front and prefrontal boundary should
help to trigger scattered t-storms by the afternoon with
potential for organized cells/clusters to produce damaging
winds.
WPC has maintained a MRGL risk ERO for Sunday over the
Alleghenies given ribbon of higher pwats along the cold front,
but forward progression will be limiting factor concerning
flooding potential. Recent dryness has caused a large increase
in FFG over most of CPA with the lowest values in the northern
tier. The projected instability and available moisture should
support local 1-2 in/hr rates in stronger storms, but overall
flood risk is low. Storms should weaken moving to the southeast
later Sunday night.
The 500mb trough swings through on Monday while sfc dewpoints
fall into the 50s. There could be another round of scattered
showers/t-storms, but with drier boundary layer and and PW
air mass workin into the area, signs point to a General thunder
day for most. High pressure arrives by Monday night and will
provide a mainly clear and comfortable night with valley fog and
low temps dropping back closer to climo for this time of year
in the 55-65F range.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A warming trend emerges on Tuesday as surface high pressure
builds across the Mid-Atlantic. Despite the warm-up into
Tuesday, MaxTs in the lower 90s across portions of the Lower
Susquehanna Valley will be the ceiling in this forecast cycle,
where 10-20% of ENS members outline temperatures exceeding 90F
during peak warming hours with less than 10% of GEFS members
outlining temperatures exceeding 90F.
Surging PWATs ahead of a sfc cold front begin to enter central
Pennsylvania late Tuesday evening into Wednesday morning, where
chances of precipitation return to the area. Deterministic model
guidance has notably shown less coverage in precipitation
Tuesday evening, and have limited PoPs towards the northern tier
where the best moisture and forcing will be available. PoPs
will begin to expand areawide through Wednesday, especially
during the afternoon/evening hours where the best daytime
heating will be available ahead of the cold front.
Mild conditions and drier air will return for Thursday in the
wake of the cold front and continue through Friday, with MaxTs
closer to seasonal averages for the end of June. Looking into
Saturday, considerable deterministic model spread begins to
bring uncertainty into the forecast with some potential for
diurnally driven showers/storms possible across the area.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Scattered SHRA with some embedded TSRA have started to form
across central PA's airspace this afternoon. General thoughts
are that SHRA/TSRA will continue to form throughout the evening
hours before the loss of daytime heating allows for dissipation
in the 00Z-02Z Sunday timeframe. At this time, have kept the
majority of terminals at a period of VCSH due to pulsing nature
of SHRA this afternoon. Airfields across the Laurels (BFD/JST)
will have the best chance at escaping with SHRA/TSRA and have
outlined that in the 18Z TAF package.
As mentioned above, SHRA/TSRA is expected to dissipate after
sunset and VFR conditions are expected overnight with moderate
to high (50-70%) confidence. There remains some persistence in
LLWS potential at BFD in the 10-14Z Sunday timeframe low-level
winds increase ahead of an approaching frontal boundary. Despite
the persistence in some model guidance, lower confidence
coupled with the marginal nature of LLWS parameters limits
mention in the TAF for this cycle.
The next batch of SHRA/TSRA will begin to form during the early
afternoon hours on Sunday ahead of a cold frontal passage.
Guidance (GLAMP/HREF/RAP) have shown some potential for SHRA in
the 15-17Z Sunday timeframe at BFD/AOO/UNV, outlined in this TAF
package. Later in the afternoon (mainly after 18Z), there is
higher confidence in SHRA/TSRA impacts at airfields across
central PA with continued daytime heating ahead of the front.
Outlook...
Mon...Predominantly VFR, with brief restrictions possible in
scattered SHRA/TSRA as a cold front crosses the area.
Tue...VFR, no sig wx expected.
Wed...Restrictions possible in TSRA.
Thu...AM SHRA/TSRA with restrictions possible, drying out late.
&&
.CLIMATE...
A heat wave will continue through the weekend with near-record
temperatures forecast in some locations Saturday and Sunday.
Daily record highs for Saturday June 22 and Sunday June 23:
6/22 6/23
State College 93 (1988) 91 (1966)
Harrisburg 97 (1988) 97 (1965)
Williamsport 97 (1988) 94 (1923)
Altoona 91 (2022) 90 (1994)
Bradford 93 (2022) 86 (2013)
The following records have been set during this stretch of heat:
BFD:
* A record high temperature of 89 degrees was tied at Bradford
on Friday June 21st, tying the record set in 2022.
* A record high temperature of 90 degrees was set at Bradford on
Thursday June 20th breaking the old record of 88 degrees set
in 2012.
* A record high temperature of 88 degrees was set at Bradford on
Wednesday June 19, breaking the old record of 87 degrees set
in 1987.
IPT:
* A record high temperature of 98 degrees was set at
Williamsport on Friday June 21st, breaking the old record of
97 degrees set in 1923 and tied in 1933.
Highest Max Temperatures for Central Pennsylvania Observing
sites for June (date of occurrence is in parentheses:
State College 96 in 1952 (26th) and 1933 (29th)
Harrisburg 100 in 1966 (27th), 1952 (26th), and 1934 (29th)
Williamsport 104 in 1925 (5th)
Altoona 97 in 1971 (28th) and 1953 (21st)
Bradford 93 in 2022 (22nd)
Longest run of consecutive days with max temp >=90 in June:
State College 6 (24-29th 1966) /current streak=0/
Harrisburg 10* (19-28th 1943) /current streak=5/
Williamsport 9 (18-26th 1923) /current streak=5/
Altoona 8 (13-20th 1994) /current streak=5/
Bradford 1 (20th 2024) /current streak=0/
*Harrisburg had a run of 11 days with temperatures greater than
90 degrees that started on 26th and ended on July 6th in 1901.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ004>006-
010>012-017>019-024>027-033>035-037-041-042-045-046.
Heat Advisory until 8 PM EDT Sunday for PAZ028-036-049>053-
056>059-063>066.
&&
SYNOPSIS...DeVoir/Steinbugl
NEAR TERM...DeVoir/Steinbugl
SHORT TERM...DeVoir/Steinbugl
LONG TERM...NPB
AVIATION...Bauco/NPB
CLIMATE...Evans/Steinbugl/Colbert
Hazardous weather outlook, Jun 22, 3:42 AM EST, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
442 AM EDT Sat Jun 22 2024
PAZ004>006-010>012-017>019-024>027-045-230845-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Southern Clinton-
442 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms with damaging winds 60 mph or greater are
possible Sunday afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ037-041-042-046-230845-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
442 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
A few strong to locally damaging thunderstorm wind gusts are
possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms with damaging winds 60 mph or greater are
possible Sunday afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ028-049>053-056>059-063-230845-
Juniata-Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-
442 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
A few strong to locally damaging thunderstorm wind gusts are
possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Severe thunderstorms with damaging winds 60 mph or greater are
possible Sunday afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ065-066-230845-
York-Lancaster-
442 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
A few strong to locally damaging thunderstorm wind gusts are
possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Strong to severe thunderstorms with gusty winds are possible
Sunday afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ036-064-230845-
Franklin-Adams-
442 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Strong to severe thunderstorms with gusty winds are possible
Sunday afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ033>035-230845-
Somerset-Bedford-Fulton-
442 AM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong to severe thunderstorms with gusty winds are possible
Sunday afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
MRS
In the hours before
Special weather statement, Jun 22, 3:40 PM EST, 7 minutes before
Special Weather Statement
National Weather Service State College PA
440 PM EDT Sat Jun 22 2024
PAZ018-019-222130-
Northern Centre PA-Southern Centre PA-
440 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CENTRE COUNTY THROUGH
530 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bellefonte, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bellefonte, Zion, Milesburg, Blanchard, Julian, Bald Eagle State
Park, Howard, and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Bald Eagle Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4106 7756 4105 7758 4102 7756 4095 7755
4085 7800 4097 7804 4111 7772
TIME...MOT...LOC 2039Z 248DEG 21KT 4096 7789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertThunderstorm Wind, Centre
- When
- June 22, 3:47 PM EST to 3:50 PM EST
- Where
- Centre County, 0.77 mi E of Runville to 1.39 mi ENE of Runville
- Measured
- 91 kt (105 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.971, -77.815
A National Weather Service Storm Survey confirmed that a microburst occurred near the town of Milesburg as a thunderstorm moved through the area. Maximum wind gusts were estimated at 105 mph. The microburst began along Moose Run Road where numerous trees were snapped and uprooted. Additional trees were uprooted along Johnson Hill Road. A barn and an outbuilding also sustained considerable roof damage as a result of the storm.
Thunderstorm Wind, Cumberland
- When
- June 22, 4:00 PM EST
- Where
- Cumberland County, 1.43 mi SSE of Goodhope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.250, -76.973
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto Good Hope Road approximately 2 miles north-northwest of Shiremanstown.
Thunderstorm Wind, Cumberland
- When
- June 22, 4:00 PM EST
- Where
- Cumberland County, 1.55 mi NE of Goodhope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.288, -76.962
A severe thunderstorm producing wind gusts estimated at 60 mph knocked down multiple trees between Pine Hill Road and Wertzville Road approximately 1 mile west of Enola.
Thunderstorm Wind, Cumberland
- When
- June 22, 4:05 PM EST
- Where
- Cumberland County, 0.61 mi W of Lemoyne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.250, -76.932
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree onto wires on Rathton Road approximately 1 mile north-northwest of Camp Hill.
Thunderstorm Wind, Cumberland
- When
- June 22, 4:09 PM EST
- Where
- Cumberland County, 0.35 mi WNW of New Cumberland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.232, -76.886
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down on a property along 16th Street in the town of New Cumberland.
Thunderstorm Wind, Dauphin
- When
- June 22, 4:31 PM EST
- Where
- Dauphin County, 1.03 mi SSE of Bressler
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.216, -76.814
A severe thunderstorm producing estimated wind gusts of 60 mph knocked down a tree onto S Front Street approximately 1 mile south-southeast of Steelton which partially blocked the roadway.
Thunderstorm Wind, Lycoming
- When
- June 22, 4:50 PM EST to 5:00 PM EST
- Where
- Lycoming County, 1.53 mi WNW of Hughesville to 1.57 mi NNE of Hughesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $160,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.238, -76.757
A National Weather Service storm survey confirmed a downburst associated with a severe thunderstorm near the town of Hughesville. Peak wind gusts were estimated at 70 mph. Several hundred trees were damaged and at least 4 small greenhouses were crushed. Additionally, a few homes and businesses had their metal roofs ripped off along with several homes sustaining damage from fallen trees. Numerous power poles and lines were damaged or broken. Significant tree damage was observed at a local cemetery where dozens of gravestones were damaged. Some trees were missing nearly all of their branches and some branches were found penetrating 4 to 5 inches into the ground.
Hail, Lycoming
- When
- June 22, 4:57 PM EST
- Where
- Lycoming County, 0.69 mi N of Hughesville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.240, -76.730
A severe thunderstorm produced quarter-sized hail in Hughesville.
Thunderstorm Wind, Lycoming
- When
- June 22, 5:03 PM EST
- Where
- Lycoming County, 1.76 mi SSW of Warrensville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.308, -76.988
A severe thunderstorm producing wind gusts estimated at 60 mph knocked down multiple trees along Pleasant Hill Road approximately 2 miles east of Cogan Station.
Thunderstorm Wind, Lycoming
- When
- June 22, 5:10 PM EST
- Where
- Lycoming County, 1.35 mi N of Loyalsockville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.340, -76.919
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down onto roadways approximately 1 mile north of Loyalsockville.
Thunderstorm Wind, Columbia
- When
- June 22, 5:34 PM EST
- Where
- Columbia County, 0.52 mi W of Creasy
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.030, -76.330
A strong thunderstorm producing wind gusts estimated at 50 to 55 mph knocked down multiple tree limbs and a few small trees approximately 1 mile west of Mifflinville. A small box truck was also overturned.
Thunderstorm Wind, Sullivan
- When
- June 22, 5:57 PM EST
- Where
- Sullivan County, 2.26 mi E of Eldersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.531, -76.556
A severe thunderstorm producing wind gusts estimated at 60 mph knocked down multiple trees along Warderton Hill Road 4 miles northeast of Forksville.
Hail, Sullivan
- When
- June 22, 5:57 PM EST
- Where
- Sullivan County, 2.26 mi E of Eldersville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.531, -76.556
A severe thunderstorm produced 1 inch hail approximately 4 miles northeast of Forksville.
Thunderstorm Wind, Northumberland
- When
- June 22, 6:50 PM EST
- Where
- Northumberland County, 1.36 mi W of Turbotville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.099, -76.806
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto Susquehanna Trail 2 miles west of Turbotville.
Thunderstorm Wind, Union
- When
- June 22, 6:52 PM EST
- Where
- Union County, 1.27 mi NW of Winfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.931, -76.870
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto Westbranch Highway 2 miles north of Winfield.
Thunderstorm Wind, Lycoming
- When
- June 22, 7:12 PM EST
- Where
- Lycoming County, 1.08 mi E of Moreland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.182, -76.650
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto the roadway near Moreland Baptist Church.
Thunderstorm Wind, Columbia
- When
- June 22, 7:18 PM EST
- Where
- Columbia County, 1.45 mi NNE of Iola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.150, -76.523
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto State Route 42 2 miles north of Millville.
Thunderstorm Wind, Lycoming
- When
- June 22, 7:25 PM EST
- Where
- Lycoming County, 1.48 mi NW of Unityville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.246, -76.539
A severe thunderstorm producing estimated wind gusts of 60 mph knocked down multiple trees along Route 118 between Lairdsville and the intersection with Route 42 north of Unityville.
Thunderstorm Wind, Northumberland
- When
- June 22, 7:28 PM EST
- Where
- Northumberland County, 0.06 mi WSW of Reed
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.880, -76.601
A strong thunderstorm producing wind gusts estimated at 55 mph knocked a tree and pole down 3 miles west-northwest of Elysburg. A vehicle crashed into the downed pole.
Thunderstorm Wind, Columbia
- When
- June 22, 7:34 PM EST to 7:35 PM EST
- Where
- Columbia County, 0.31 mi SSE of Grassmere
- Measured
- 78 kt (90 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.276, -76.377
A National Weather Service storm survey found that a microburst occurred in association with a severe thunderstorm at Grassmere Park in Sugarloaf Township. Maximum wind gusts were estimated at 80 to 90 mph. Numerous trees were snapped throughout the park and one person was injured at the park's campground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 22 to 27, 202412 deaths · 9 events
- Flash Flood and Damaging Wind in Arizona, June 22, 20242 deaths · $60,000 · 2 events
- Tornadoes and Flash Flooding in Wisconsin, June 22, 2024$29 million · EF2 · 33 events
- Wildfire in Washington, June 22 to 28, 2024$1.8 million · 1 event
- Flooding in Iowa, June 22 to 30, 2024$490,000 · 9 events
- Hail and Damaging Winds in New York, June 22, 20241 injured · $141,000 · 1.25 in hail · 19 events
- Hail and Damaging Winds in Connecticut, June 22, 20243 injured · $56,000 · 1.75 in hail · 15 events
- Tornado in Michigan, June 22, 2024$100,000 · EF1 · 1 event
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 2024EF0 · 68 events
- Wildfire in California, June 22, 2024$150,000 · 1 event
- Hail and Damaging Winds in New York, June 22, 2024$63,000 · 1.5 in hail · 19 events
- Tornado and Flash Flooding in Wisconsin, June 22, 2024$110,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194803, 1194811, 1194812, 1194810, 1194813, 1194814, 1194807, 1184403, 1194805, 1194806, 1194809, 1194820, 1194821, 1194815, 1194816, 1194822, 1194819, 1194823, 1194817, 1194804.